Alert archive / Mississippi / Wind Advisories in 2015
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 4, 2015, 2:53 AM CST for 4 states. It took effect at Mar 4, 2015, 12:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 2:53 AM CST (08:53 UTC)
- In effect from
- Mar 4, 2015, 12:00 PM CST
- Expired
- Mar 5, 2015, 7:49 AM CST
- In force
- 20 hr
- Issued by
- NWS Memphis, TN
All 57 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS74 KMEG 040853 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 253 AM CST WED MAR 4 2015 ...STRONG NORTHERLY WINDS EXPECTED ACROSS THE MIDSOUTH LATER TODAY AND TONIGHT... .AN ARCTIC FRONT WILL PUSH THROUGH THE MIDSOUTH TODAY AND TONIGHT. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE BOUNDARY BEGINNING THIS AFTERNOON ACROSS THE NORTH AND WESTERN MIDSOUTH COUNTIES AND THIS EVENING ACROSS THE SOUTH AND EASTERN COUNTIES. THE DELTA COUNTIES WILL SUFFER THE GREATEST IMPACT. THESE WINDS WILL CONTRIBUTE TO REDUCED VISIBILITIES IN SLEET AND SNOW AND POSSIBLY SCATTERED POWER OUTAGES. THE STRONG GRADIENT CREATING THE WINDS WILL TAPER OFF EARLY THURSDAY MORNING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>004-007-008-010>015-020>022-TNZ001>003-019-020-048>052- 088>090-042300- /O.CAN.KMEG.FG.Y.0002.000000T0000Z-150304T1200Z/ /O.NEW.KMEG.WI.Y.0003.150304T1800Z-150305T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-TUNICA-TATE-COAHOMA-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-TALLAHATCHIE-YALOBUSHA-CALHOUN- LAKE-OBION-WEAKLEY-DYER-GIBSON-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT- MADISON-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND... HICKORY FLAT...RIPLEY...NORTH TUNICA...TUNICA...SENATOBIA... COLDWATER...CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE... BATESVILLE...SARDIS...OXFORD...NEW ALBANY...PONTOTOC... CHARLESTON...TUTWILER...WEBB...WATER VALLEY...COFFEEVILLE... BRUCE...CALHOUN CITY...VARDAMAN...DERMA...TIPTONVILLE...RIDGELY... UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN... TRENTON...DYER...HALLS...COVINGTON...MUNFORD...ATOKA... BROWNSVILLE...ALAMO...BELLS...MAURY CITY...FRIENDSHIP...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MILLINGTON...SOMERVILLE... OAKLAND...GALLAWAY...BOLIVAR...WHITEVILLE 253 AM CST WED MAR 4 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS...NORTH WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM NOON CST TODAY THROUGH 6 AM CST THURSDAY MORNING. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS. REDUCED VISIBILITIES WITH SNOW AND SLEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ005-006-009-016-017-023-024-TNZ004-021-022-053>055-091-092- 042300- /O.NEW.KMEG.WI.Y.0003.150304T1800Z-150305T1200Z/ ALCORN-TISHOMINGO-PRENTISS-LEE MS-ITAWAMBA-CHICKASAW-MONROE-HENRY- CARROLL-BENTON TN-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BELMONT...BURNSVILLE... BOONEVILLE...TUPELO...FULTON...MANTACHIE...HOUSTON...OKOLONA... AMORY...ABERDEEN...NETTLETON...PARIS...MCKENZIE...HUNTINGDON... BRUCETON...CAMDEN...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...SELMER...ADAMSVILLE...SAVANNAH 253 AM CST WED MAR 4 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. * WINDS...NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH. * TIMING...NOON CST TODAY THROUGH 6 AM CST THURSDAY MORNING * IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS. REDUCED VISIBILITIES WITH SNOW AND SLEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
4 follow-up statements
423 WWUS74 KMEG 042204 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 404 PM CST WED MAR 4 2015 ...STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE MID SOUTH THROUGH TONIGHT... .A STRONG GRADIENT HAS DEVELOPED IN ADVANCE OF AN APPROACHING STORM SYSTEM. THESE STRONG WINDS WILL PERSIST THROUGH EARLY THURSDAY MORNING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-150305T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND... HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE... NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE... CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE... SARDIS...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... MANTACHIE...CHARLESTON...TUTWILER...WEBB...WATER VALLEY... COFFEEVILLE...BRUCE...CALHOUN CITY...VARDAMAN...DERMA...HOUSTON... OKOLONA...AMORY...ABERDEEN...NETTLETON...TIPTONVILLE...RIDGELY... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON... CAMDEN...HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE... ALAMO...BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN... COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY... BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH 404 PM CST WED MAR 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH. * TIMING...THROUGH 6 AM CST THURSDAY MORNING. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS. REDUCED VISIBILITIES WITH SNOW AND SLEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
278 WWUS74 KMEG 050203 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 803 PM CST WED MAR 4 2015 ...STRONG NORTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE MIDSOUTH TONIGHT... .A STRONG GRADIENT HAS DEVELOPED IN ADVANCE OF AN APPROACHING STORM SYSTEM. THESE STRONG WINDS WILL PERSIST THROUGH EARLY THURSDAY MORNING. MSZ002>006-009-013>017-021>024-TNZ002>004-020>022-050>055-089>092- 050315- /O.CAN.KMEG.WI.Y.0003.000000T0000Z-150305T1200Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-HAYWOOD-CROCKETT- MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND... HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE... BOONEVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... MANTACHIE...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... VARDAMAN...DERMA...HOUSTON...OKOLONA...AMORY...ABERDEEN... NETTLETON...UNION CITY...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON... CAMDEN...BROWNSVILLE...ALAMO...BELLS...MAURY CITY...FRIENDSHIP... JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE... SOMERVILLE...OAKLAND...GALLAWAY...BOLIVAR...WHITEVILLE...SELMER... ADAMSVILLE...SAVANNAH 803 PM CST WED MAR 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH BREEZY CONDITIONS ARE EXPECTED...WIND SPEEDS WILL NOT LIKELY PREVAIL AT WIND ADVISORY CRITERIA. $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-019-048-049-088-051200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-150305T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-DYER- LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...NORTH TUNICA...TUNICA...SENATOBIA... COLDWATER...CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE... BATESVILLE...SARDIS...CHARLESTON...TUTWILER...WEBB... TIPTONVILLE...RIDGELY...DYERSBURG...RIPLEY...HALLS...COVINGTON... MUNFORD...ATOKA...BARTLETT...GERMANTOWN...COLLIERVILLE... MILLINGTON 803 PM CST WED MAR 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...NORTH WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH. * TIMING...THROUGH 6 AM CST THURSDAY MORNING. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS. REDUCED VISIBILITIES WITH SNOW AND SLEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
205 WWUS74 KMEG 050816 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 216 AM CST THU MAR 5 2015 ...STRONG NORTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE MIDSOUTH THOUGH MID MORNING... .A STRONG GRADIENT WILL CONTINUE ACROSS THE MIDSOUTH BEHIND AN ARCTIC COLD FRONT. THE NORTHERLY WINDS WILL BEGIN TO SUBSIDE TO BELOW ADVISORY CRITERIA STARTING MID MORNING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-019-048-049-088-051500- /O.EXT.KMEG.WI.Y.0003.000000T0000Z-150305T1500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-DYER- LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...NORTH TUNICA...TUNICA...SENATOBIA... COLDWATER...CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE... BATESVILLE...SARDIS...CHARLESTON...TUTWILER...WEBB... TIPTONVILLE...RIDGELY...DYERSBURG...RIPLEY...HALLS...COVINGTON... MUNFORD...ATOKA...BARTLETT...GERMANTOWN...COLLIERVILLE... MILLINGTON 216 AM CST THU MAR 5 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTH WINDS NEAR 25 MPH WITH GUSTS TO 40 MPH. * TIMING...THROUGH 9 AM CST THURSDAY MORNING. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS. REDUCED VISIBILITIES WITH SNOW AND SLEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
980 WWUS74 KMEG 051349 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 749 AM CST THU MAR 5 2015 ...NORTH WINDS HAVE TAPERED OFF ACROSS THE MIDSOUTH... .THE GRADIENT BEHIND THE ARCTIC FRONT WILL CONTINUE TO WEAKEN TODAY. STRONG WINDS HAVE DIMINISHED OVER THE AREA PROMPTING THE CANCELLATION OF THE WIND ADVISORY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-019-048-049-088-051500- /O.CAN.KMEG.WI.Y.0003.000000T0000Z-150305T1500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-DYER- LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...NORTH TUNICA...TUNICA...SENATOBIA... COLDWATER...CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE... BATESVILLE...SARDIS...CHARLESTON...TUTWILER...WEBB... TIPTONVILLE...RIDGELY...DYERSBURG...RIPLEY...HALLS...COVINGTON... MUNFORD...ATOKA...BARTLETT...GERMANTOWN...COLLIERVILLE... MILLINGTON 749 AM CST THU MAR 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$ JAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:35 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 3, 11:35 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CST TUE MAR 3 2015
.UPDATE...
UPDATED AVIATION DISCUSSION FOR 06Z TAFS BELOW...
&&
.PREV DISCUSSION... /ISSUED 959 PM CST TUE MAR 3 2015/
UPDATE...
LOCALLY DENSE FOG OVER NORTH MS AND EAST AR HAD EXPANDED EAST OF
THE MS RIVER AT MIDEVENING. DENSE FOG ADVISORY HAS BEEN EXPANDED
INTO WEST TN WHERE VISIBILITIES WILL LIKELY FALL TO NEAR ADVISORY
LEVELS THROUGH LATE EVENING.
QUICK LOOK AT THE NEWLY ARRIVED 00Z GFS SHOWED LITTLE CHANGE FROM
THE 18Z RUN. THE MIDSOUTH IS STILL ON TRACK FOR A SIGNIFICANT
WINTER STORM ON WEDNESDAY. HAVE TWEAKED THE GRIDS SLIGHTLY TO
INCLUDE/EXTEND FREEZING RAIN AND ICE ACCUMULATION OVER NORTH MS
WEDNESDAY EVENING AND EARLY MORNING THURSDAY...BASED ON 18Z GFS
SOUNDINGS AND IN LINE WITH NEIGHBORING FORECAST OFFICES.
PWB
PREV DISCUSSION... /ISSUED 343 PM CST TUE MAR 3 2015/
DISCUSSION...
FAIRLY SIGNIFICANT TIMING CHANGES THIS AFTERNOON WITH RESPECT TO
THE UPCOMING WINTER STORM. IN A NUTSHELL THINGS LOOK TO HAVE
SLOWED DOWN A BIT MEANING RAIN WILL LAST LONGER...BEFORE THE
CANGEOVER TO FREEZING RAIN...SLEET AND SNOW. ADDITIONALLY SLEET
AND SNOW ACCUMULATIONS HAVE INCREASED...ESPECIALLY IN THE
MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WESTERN TENNESSEE.
AS THE RESULT OF FOG EARLY IN THE DAY AND EXTENSIVE CLOUD
COVER...HIGH TEMPERATURES DID NOT QUITE MAKE THEIR MARK TODAY.
MIDDLE AFTERNOON TEMPERATURES RANGE FROM THE MIDDLE 40S IN
NORTHEAST ARKANSAS TO THE LOW 60S IN EASTERN PORTIONS OF NORTH
MISSISSIPPI. SOUTHERLY WINDS HAVE BEEN SLOWER THAN EXPECTED TO
RESPOND TO A A DEVELOPING LOW IN THE PLAINS...BUT WE ARE FINALLY
BEGINNING TO SEE SPEEDS IN THE 10KT RANGE. DEEP MOISTURE FROM
SOUTHERN MISSISSIPPI HAS MOVED INTO MUCH OF THE MIDSOUTH...SOUTH
OF INTERSTATE 40 WITH DEW POINTS IN THE MIDDLE TO UPPER 50S ACROSS
MUCH OF NORTH MISSISSIPPI. UPPER LEVEL DYNAMIC SUPPORT WILL
APPROACH THE REGION OVERNIGHT ENHANCING LIFT. AS A RESULT
PRECIPITATION SHOULD INCREASE IN BOTH COVERAGE AND INTENSITY. A
FEW THUNDERSTORMS ARE POSSIBLE...BUT DO NOT LOOK AS LIKELY AS THEY
DID 24 HOURS OR SO AGO.
TEMPERATURES THIS AFTERNOON WILL BE THE WARMEST WE SEE FOR QUITE
SOMETIME...POSSIBLY FOR A WEEK OR LONGER. TEMPERATURES WILL
LIKELY REMAIN FAIRLY STEADY FOR MUCH OF THE NIGHT...MAYBE COOLING
A BIT TOWARD MORNING...BUT THE REAL COOLDOWN WILL TAKE PLACE
TOMORROW. FREEZING TEMPERATURES SHOULD ARRIVE IN NORTHEAST
ARKANSAS MID MORNING...NORTHERN PORTIONS OF WEST TENNESSEE AROUND
NOON...AND ACROSS THE REMAINDER OF THE MIDSOUTH EXCEPT EASTERN
PORTIONS OF NORTH MISSISSIPPI. FAR EASTERN PORTIONS OF NORTH
MISSISSIPPI MAY NOT REACH FREEZING UNTIL JUST BEFORE MIDNIGHT.
HOWEVER...KEEP IN MIND THAT SLEET AND SNOW CAN FALL WITH
TEMPERATURES WELL ABOVE FREEZING...AS WARM AS 37 DEGREES IN SOME
SITUATIONS...SO DON'T RELY ON THE FREEZING LINE TO DETERMINE WHEN
SHOW/SLEET MAY BEGIN. FREEZING RAIN STILL LOOKS TO BE A LESSER
THREAT...MAYBE AS HIGH AS ONE QUARTER OF AN INCH IN EAST CENTRAL
ARKANSAS INTO SOUTHWEST TENNESSEE...BUT THE MORE SIGNIFICANT
THREAT WILL COME FROM ACCUMULATING SLEET. SLEET CAN ACCUMULATE AT
TEMPERATURES WELL ABOVE FREEZING...EVEN WARMER THAN SNOW. UP TO 6
INCHES OF SLEET MAY ACCUMULATE IN NORTHERN PORTIONS OF WEST
TENNESSEE AND THE MISSOURI BOOTHEEL. WITH MUCH OF WEST TENNESSEE
AND EAST ARKANSAS SEEING 2-4 INCHES OF ACCUMULATION. TEMPERATURES
WILL CONTINUE TO COOL OVERNIGHT WITH MORNING LOWS RANGING FROM THE
MIDDLE TEENS TO MIDDLE 20S. LATEST GUIDANCE KEEPS WINTRY
PRECIPITATION AROUND WELL INTO THE DAY THURSDAY...ESPECIALLY IN
NORTH MISSISSIPPI. WATCHES/WARNINGS MAY NEED TO BE EXTENDED EVEN
FURTHER IN TIME. TEMPERATURES THURSDAY ARE NOT EXPECTED TO CLIMB
ABOVE FREEZING...AND IF SIGNIFICANT SLEET/SNOW IN ON THE GROUND AS
EXPECTED...MAKING IT INTO THE UPPER 20S MIGHT BE OPTIMISTIC. ANY
SNOW/SLEET ACCUMULATION WILL LINGER.
FRIGID CONDITIONS WILL CONTINUE FRIDAY AND SATURDAY. HIGHS FRIDAY
MAY CLIMB ABOVE FREEZING...BUT ONCE AGAIN...IF SIGNIFICANT
SLEET/SNOW ACCUMULATIONS LINGER CLIMBING OUT OF THE MID 30S MIGHT
BE A STRUGGLE. MORNING LOWS FRIDAY WILL RANGE FROM THE LOW SINGLE
DIGITS TO MID TEENS. HOPEFULLY WE WILL ALL SEE ABOVE FREEZING
TEMPERATURES SATURDAY...BUT MORNING LOWS WILL BE IN THE TEENS
ACROSS MOST OF THE AREA.
SUNDAY INTO MONDAY TEMPERATURES WILL TREND WARMER...BUT REMAIN
BELOW NORMAL. NEAR NORMAL TEMPERATURES MAY RETURN BY TUESDAY...NO
SIGNIFICANT PRECIPITATION IS EXPECTED SATURDAY THROUGH MIDWEEK.
30
.AVIATION...
06Z TAF SET
THINKING HAS NOT CHANGED MUCH FROM 00Z CONCERNING WEDNESDAY.
HOWEVER...MEM HAS SCATTERED OUT SIGNIFICANTLY RECENTLY BUT DO NOT
TRUST THIS TREND TO LAST. EXPECT CIGS TO FILL BACK IN AND STAY
IFR/LIFR AFTER 08Z THROUGH THE TAF VALID PERIOD. FOG HAS ALSO
DEVELOPED AREA-WIDE AND HAS BEEN DENSE AT TIMES. 1/4SM IS NOT OUT
OF THE QUESTION INTERMITTENTLY OVERNIGHT.
TIMING AND PRECIP TYPE IS THE MAIN CHALLENGE TOMORROW. THE FRONT
WILL SAG SOUTH THROUGH THE MID-SOUTH DURING THE DAY WITH FREEZING
RAIN...SLEET...AND SNOW ALL POSSIBLE. THE CHANGEOVER WILL OCCUR
EARLIEST AT NORTHERN TERMINALS AND LATEST AT TUP. WINDS WILL ALSO
BECOME VERY GUSTY BETWEEN 00 AND 06Z THURSDAY.
TVT
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...DENSE FOG ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WINTER STORM WARNING FROM 6 AM WEDNESDAY TO NOON CST THURSDAY
FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
POINSETT-RANDOLPH.
WINTER STORM WARNING FROM NOON WEDNESDAY TO NOON CST THURSDAY
FOR CRITTENDEN-LEE AR-PHILLIPS-ST. FRANCIS.
MO...DENSE FOG ADVISORY UNTIL 6 AM CST WEDNESDAY FOR DUNKLIN-PEMISCOT.
WINTER STORM WARNING FROM 6 AM WEDNESDAY TO NOON CST THURSDAY
FOR DUNKLIN-PEMISCOT.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...DENSE FOG ADVISORY UNTIL 6 AM CST WEDNESDAY FOR BENTON MS-
CALHOUN-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PONTOTOC-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TUNICA-UNION-YALOBUSHA.
WINTER STORM WARNING FROM NOON WEDNESDAY TO NOON CST THURSDAY
FOR ALCORN-BENTON MS-COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-
TATE-TIPPAH-TUNICA.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-
MONROE-PONTOTOC-PRENTISS-TALLAHATCHIE-TISHOMINGO-UNION-
YALOBUSHA.
TN...DENSE FOG ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
WINTER STORM WARNING FROM 6 AM WEDNESDAY TO NOON CST THURSDAY
FOR CROCKETT-DYER-GIBSON-HENRY-LAKE-LAUDERDALE-OBION-
WEAKLEY.
WINTER STORM WARNING FROM NOON WEDNESDAY TO NOON CST THURSDAY
FOR BENTON TN-CARROLL-CHESTER-DECATUR-FAYETTE-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-MADISON-MCNAIRY-SHELBY-TIPTON.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON TN-
CARROLL-DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Mar 3, 2:56 PM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CST TUE MAR 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-042300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 256 PM CST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE BOOTHEEL OF MISSOURI AND NORTHWEST TENNESSEE TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE ALONG AN ARCTIC COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE BOOTHEEL OF MISSOURI AND NORTHWEST TENNESSEE THROUGH NOON WEDNESDAY. PERIODS OF HEAVY RAINFALL ARE POSSIBLE ALONG ARCTIC COLD FRONT. ELSEWHERE MORE LOCALIZED FLOODING WILL BE POSSIBLE. A WINTER STORM WARNING IS IN EFFECT WEDNESDAY THROUGH MIDDAY THURSDAY NORTH NORTH OF A CLARKSDALE MISSISSIPPI TO A SAVANNAH TENNESSEE LINE. SIGNIFICANT AMOUNTS OF ICE...SLEET AND SNOW ARE EXPECTED. A WINTER STORM WATCH IS STILL IN EFFECT FOR A LARGE PORTION OF NORTH CENTRAL AND NORTHEAST MISSISSIPPI WEDNESDAY NIGHT THROUGH MIDDAY THURSDAY. A WIND ADVISORY MAY BE NEEDED WEDNESDAY EVENING AND OVERNIGHT ALONG AND WEST OF THE MISSISSIPPI RIVER. STRONG NORTHERLY WINDS WILL GUST TO NEAR 40 MPH. A WINDCHILL ADVISORY MAY BE NEEDED ACROSS A LARGE PORTION OF THE MIDSOUTH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING THIS EVENING THROUGH TOMORROW MORNING...AND WINTRY PRECIPITATION BOTH TOMORROW AND TOMORROW NIGHT TO THE NATIONAL WEATHER SERVICE THROUGH SOCIAL MEDIA...THE LOCAL STORM REPORT INTERFACE ON OUR WEBSITE...OR BY TELEPHONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:55 PM CST | Dense Fog Advisory | MEG | Crockett, Dyer, Fayette, Gibson, Hardeman, Haywood and 7 more | 6 hr |
| Mar 4, 11:40 AM CST | River Flood Warning | MEG | Obion, Weakley | 23 hr |
| Mar 4, 10:37 AM CST | River Flood Warning | MEG | Tallahatchie | 59 hr |
| Mar 4, 10:37 AM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 43 hr |
| Mar 4, 10:33 AM CST | River Flood Warning | MEG | Clay, Greene | 54 hr |
Nearby
Wind Advisories in Mississippi, 2015Wind Advisories in Tennessee, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.